MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE
Model Number 1013753
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was performed in the superficial femoral artery with moderate calcification and no tortuosity.The command 18 guide wire was advanced, but resistance was felt with the guiding catheter and the guide wire separated in two pieces.The guiding catheter with the separated guide wire were withdrawn from the patient anatomy without issue.A new guiding catheter and guide wire were used to complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment due to the condition of the returned device.Additionally, polymer coating damages (stretched, torn, smashed, kinked) were noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement interaction with the guiding catheter and/or other devices resulted in the reported difficult to advance.Interaction/manipulation of the device resulted in the noted polymer coating damages (stretched, torn, smashed, kinked) and ultimately resulted in the reported/noted material separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15592344
Report Number2024168-2022-10604
Device Sequence Number16726498
Product Code DQX
UDI-Device Identifier08717648211980
UDI-Public08717648211980
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1013753
Device Catalogue Number1013753
Device Lot Number2061161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown